Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 18, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 31, 2020, 5:34 PM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 1, 2020, 12:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2020, 5:34 PM MDT (23:34 UTC)
- In effect from
- Nov 1, 2020, 12:00 AM MDT
- Expired
- Nov 1, 2020, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991 WWUS74 KEPZ 312334 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 534 PM MDT Sat Oct 31 2020 NMZ404-407-411-TXZ418-420-422-010745- /O.NEW.KEPZ.WI.Y.0018.201101T0600Z-201101T1800Z/ Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Lordsburg, Red Rock, Virden, Deming, Columbus, Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 534 PM MDT Sat Oct 31 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 11 AM MST SUNDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...West Slope Areas within the advisory area. * WHEN...From midnight MDT tonight to 11 AM MST Sunday. * ADDITIONAL DETAILS...The strongest winds will likely occur during the pre-dawn hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brown
1 follow-up statement
882 WWUS74 KEPZ 010548 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1148 PM MDT Sat Oct 31 2020 NMZ404-407-411-TXZ418-420-422-011800- /O.CON.KEPZ.WI.Y.0018.201101T0600Z-201101T1800Z/ Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Lordsburg, Red Rock, Virden, Deming, Columbus, Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 1148 PM MDT Sat Oct 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...West Slope Areas within the advisory area. * WHEN...From midnight MDT tonight to 11 AM MST Sunday. * ADDITIONAL DETAILS...The strongest winds will likely occur during the pre-dawn hours. Areas near the Lordsburg Playa could see blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brown
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 31, 5:12 PM MDT, 22 minutes earlier.
Area forecast discussion, Oct 31, 5:12 PM MDT, 22 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 512 PM MDT Sat Oct 31 2020 .AVIATION...00Z TAF CYCLE VFR conditions expected with BKN250. A cold front will arrive this evening switching winds to an E'LY direction. The switching is expected to happen between 02 and 04z. Winds are not expected to be strong with the switch for TAF sites, but LLWS will be possible while winds around 1000-2000 feet AGL increase to around 35 knots. Winds will become a bit breezier by late morning tomorrow. && Brown .PREV DISCUSSION...145 PM MDT Sat Oct 31 2020... .SYNOPSIS... Calm and warm weather today with partly cloudy skies. Tonight around midnight, a dry backdoor coldfront will approach the area. Windy conditions will exist for some areas, especially west slopes of higher terrain, this morning. Winds will calm down tomorrow afternoon, and temperatures will be a few degrees below normal. easterly winds will persist through mid week, meaning temperatures should remain near or a few degrees below normal. Temperatures will warm to 5 to 10 degrees below normal mid week, but could drop back down to normal by the end of next week with some possible cloud cover moving in. There is a chance for rain next weekend, but confidence is low due to the chance landing on days 7-9. && ED .DISCUSSION... .SHORT TERM...Tonight and Tomorrow... Looks like a very pleasant Halloween night across the borderland, with mild overnight temperatures and light winds. Skies will continue to be partly cloudy as high clouds pass overhead under a full moon. Winds will begins to shift to the east after midnight as a dry cold front into the area. This airmass is shallow and will do little to change temperatures, however winds will be quite gusty in the early morning hours as the boundary accelerates. Wind gusts up to 45 mph will be possible along the west slopes and mountain gaps in El Paso and Hudspeth Counties. Portions of Dona Ana and Luna Counties will also see gusty winds develop by sunrise. At the moment, it looks like the strongest flow will remain aloft about 1,000-2,000 feet above the surface. Therefore, decided to hold off any wind advisory headlines as gusty conditions will likely be limited to high terrain and west slopes overnight. Gusty east winds will continue into Sunday morning across the I-10 corridor, around 15 to 25 mph near Deming and Lordsburg. Temperatures behind the cold front will be slightly cooler on Sunday, with a 5 to 10 degree cooling dropping lowland highs back to around 70 degrees. Dry and partly cloudy weather will continue as the upper ridge lingers. && .LONG TERM....Monday through Sunday.. As we move into this week, a weak upper level low spins over southern CA while a deeper trough resides over the eastern Great Lakes region. In between is a ridge centered over NM/CO. At the surface, a colder and heavier air mass remains directly to our east. With warmer temperatures to our west, the gradient will keep our winds easterly through mid week. Due to this, temperatures will remain near or a few degrees below normal for Monday and Tuesday. Winds should be calm and skies mostly clear, making the beginning of next week pleasant. Tuesday afternoon, the closed low over southern CA begins to open up and becomes absorbed into the flow by Wednesday. The open wave tracks over central NM Wednesday mid day. Winds will try to turn westerly at the surface, but remain light. Mixing heights look to rise to around 650mb, however the winds aloft are from 30kts to 40kts at most. The westerly flow should allow temperatures to rise back to 5 to 10 degrees above normal. A quick lived ridge builds north and into the area from MX for Thursday, allowing temperatures to rise a few more degrees. At this time, another low spins off the south CA coast. Models start to diverge here (at day 7), with the GFS bringing a tropical system into the southeast portion of this low. This will advect some moisture ahead of a pacific NW system that looks to drop down here next weekend. The ECM keeps the low dry, but agrees on a deeper pacific NW system dropping down. One thing to note is that the NHC's forecast does keep a 70% chance of a depression forming next week in this area. We will keep an eye on how models continue to handle next weekend. && ED .FIRE WEATHER... Dry weather is expected to continue throughout next week with fire danger remaining low. A dry cold front arrives Sunday morning, turning winds to the east and causing gusty conditions along the international border. Wind gusts of 30 to 40 mph are possible Sunday morning along west slopes and mountain ridgelines, decreasing into the afternoon. Temperatures will be slightly cooler, though still near climate normals for early November. Another warming trend will occur this week, pushing temperatures back to around 10 degrees above normal by next Thursday. Winds will be weaker the rest of the week with light east flow. Minimum relative humidity generally 20-30% each afternoon with good overnight recoveries. Smoke ventilation will be Poor to Fair as mixing heights barely reach 4,000 feet in the afternoons. && 30-Dennhardt && .PRELIMINARY POINT TEMPS/POPS... El Paso 51 71 45 73 / 0 0 0 0 Sierra Blanca 47 66 39 70 / 0 0 0 0 Las Cruces 45 70 40 71 / 0 0 0 0 Alamogordo 44 70 39 70 / 0 0 0 0 Cloudcroft 31 52 30 53 / 0 0 0 0 Truth or Consequences 45 70 44 70 / 0 0 0 0 Silver City 47 65 43 67 / 0 0 0 0 Deming 46 71 40 72 / 0 0 0 0 Lordsburg 48 71 45 72 / 0 0 0 0 West El Paso Metro 53 71 48 72 / 0 0 0 0 Dell City 43 69 36 71 / 0 0 0 0 Fort Hancock 49 75 41 76 / 0 0 0 0 Loma Linda 48 63 43 66 / 0 0 0 0 Fabens 51 72 43 74 / 0 0 0 0 Santa Teresa 47 70 40 71 / 0 0 0 0 White Sands HQ 48 69 44 70 / 0 0 0 0 Jornada Range 41 68 40 68 / 0 0 0 0 Hatch 40 70 39 71 / 0 0 0 0 Columbus 48 71 43 72 / 0 0 0 0 Orogrande 46 69 40 70 / 0 0 0 0 Mayhill 34 58 34 65 / 0 0 0 0 Mescalero 33 62 31 63 / 0 0 0 0 Timberon 34 59 31 60 / 0 0 0 0 Winston 33 63 32 65 / 0 0 0 0 Hillsboro 37 68 36 69 / 0 0 0 0 Spaceport 38 68 39 68 / 0 0 0 0 Lake Roberts 37 68 36 70 / 0 0 0 0 Hurley 42 67 38 68 / 0 0 0 0 Cliff 45 74 42 75 / 0 0 0 0 Mule Creek 45 70 44 71 / 0 0 0 0 Faywood 46 67 41 68 / 0 0 0 0 Animas 45 73 41 74 / 0 0 0 0 Hachita 45 70 39 72 / 0 0 0 0 Antelope Wells 46 73 40 74 / 0 0 0 0 Cloverdale 50 70 44 70 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 30-Dennhardt/31/34
Hazardous weather outlook, Oct 31, 3:11 AM MDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 311 AM MDT Sat Oct 31 2020 NMZ401>417-TXZ418>424-010915- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 311 AM MDT Sat Oct 31 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday, gusty winds to 45 mph are possible along the western slopes of area mountains due to the passage of a backdoor cold front. Otherwise, no hazardous weather is expected at through the rest of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Crespo
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.